Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 109, NWS St. Louis, MO

May 14, 2009Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at May 14, 2009, 5:20 AM CDT for Lewis County, Missouri. It took effect at May 14, 2009, 8:58 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 14, 2009, 5:20 AM CDT (10:20 UTC)
In effect from
May 14, 2009, 8:58 AM CDT
Expired
May 18, 2009, 8:45 PM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 14, 4:12 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 14, 4:12 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
412 AM CDT THU MAY 14 2009

.DISCUSSION...
/411 AM CDT THU MAY 14 2009/

SYNOPSIS...

SHOWERS AND THUNDERSTORMS EXITING THE AREA ALONG A VERY SHARP COLD
FRONT PRESENTLY ACROSS THE MO BOOTHEEL.  PRESSURE SLOWLY RISING
ACROSS THE BI-STATE REGION UNDER NORTHEASTERLY FLOW...WITH GUSTS
UPWARDS TO 25 MPH OBSERVED ACROSS NORTHEASTERN PORTIONS OF
MO...WHICH SHOULD TAPER THRU THE EVENING AS HIGH PRESSURE BUILDS.
CONVECTIVE ACTIVITY SHOULD CONTINUE TO PROGRESS SOUTHEASTWARD...BUT
HIGH CLOUDS SHOULD REMAIN ACROSS THE REGION OVER THE NEXT SEVERAL
HOURS RESULTANT OF ANVIL SPREAD AND MOVEMENT BY THE UPPER LEVEL MEAN
FLOW.  ANY RAINS SHOULD BE OUT OF THE CWA AROUND 9Z.

DISCUSSION...

HIGH PRESSURE OVER THE CENTRAL PLAINS WILL QUICKLY SETTLE IN THE
WAKE OF THE DEPARTING COLD FRONT PROVIDING A SHORT REPREIVE FROM THE
WET WEATHER WITH LIGHT NORTHERLY WINDS.  COOLER AND DRIER AIR WILL ALLOW
FOR SKIES TO BECOME MOSTLY CLEAR FOR THE NORTHERN PORTION OF THE
CWA...WITH TEMPERATURES RISING AROUND 70 DEGREES...WITH SOUTHERN
PORTIONS STILL SOCKED IN BY ANVIL SPREADING FROM STORMS PROGRESSING
ACROSS THE SOUTHEASTERN CONUS.  HAVE FOLLOWED CLOSELY WITH THE MET
MOS GUIDANCE FOR TEMPS AND WRF/NAM CLOUD TRENDS.

BUT THEN ITS DEJA VU ALL OVER AGAIN...MODEL GUIDANCE IN FAIRLY GOOD
AGREEMENT WITH COLD FRONTAL PROGRESSION STALLING ALONG THE MO/AR
BORDER LIFTING NORTHWARD THRU THE THURSDAY AFTERNOON AND INTO THE
EVENING HOURS WITH RETURN SOUTHERLY FLOW.  H85 LLJ SHOULD REVAMP
ONCE AGAIN OVER THE CENTRAL PLAINS THE NOSE OF WHICH WILL ADVECT
NORTHWARD THRU THE SOUTHERN PLAINS AND INTO WESTERN MO BY 6Z
FRIDAY...SIGNIFICANTLY MOIST H85 DEWPOINTS WILL FILTER INTO THE
REGION WITH H85 TEMPS UPWARDS TO +16C THRU CENTRAL MO.

BETWEEN THE 6Z-12Z FRIDAY TIMEFRAME PRECIP IS EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE NORTHWARD PROGRESSING WARM FRONT WHERE
THETAE ADVECTION IS MAXIMIZED AT H85...BETTER CHANCES EXIST OVER
NORTHWESTERN MO WITH THE POTENTIAL SPREADING EASTWARD NORTH OF THE
I-70 CORRIDOR.  THUS HAVE INCREASED POPS ACCORDINGLY THRU THOSE
REGIONS WHERE PRECIP IS BEST ANTICIPATED AND IN CONCERT WITH THE
NOSE OF THE H85 LLJ AND GREATEST MOIST CONVERGENCE AND FOLLOWED A
MEAN BETWEEN MET/MAV MOS GUIDANCE.

PER HPC MODEL DIAGNOSIS AND VERFICATION HAVE FOLLOWED CLOSELY WITH
NAM MODEL MASS FIELDS FOR THE GOING FORECAST AS IT HAS REMAINED MORE
CONSISTENT WITH THE PLACING OF THE H500 TROF EXPECTED TO DIG THRU
THE NORTH-CENTRAL PLAINS BY 18Z FRIDAY AND EJECT NORTH OF THE GREAT
LAKES REGION BY LATE SATURDAY.  SAME CONSISTENCY OF THE NAM APPLIES
TO SURFACE RELATIVE FEATURES WITH LOW PRESSURE DEEPENING OVER THE
NORTHERN PLAINS AND INTO WESTERN ONTARIO...WITH A TRAILING COLD
FRONT THRU THE CENTRAL PLAINS.  SURFACE DEWPOINTS AHEAD OF THE COLD
FRONT WILL SURGE BACK INTO THE MID 60S FOR THE BI-STATE REGION BY
MIDDAY FRIDAY WITH STRONG SOUTHERLY FLOW.  HAVE MENTIONED GUSTY
WINDS IN THE GOING FORECAST FOR THE FRIDAY AFTERNOON PERIOD.

VIA THE NAM INTO THE FRI 0Z-06Z TONGUE OF MUCAPES ADVECT
NORTHEASTWARD INTO WESTERN MO AND ADVECTING EASTWARD INTO THE
BI-STATE REGION BY 12Z FRI.  COUPLED WITH DECENT 0-1/0-3 SRH AND
STRONG 0-1/0-3 SHEAR VECTORS THERE IS THE STRONG POSSIBILITY FOR
ELEVATED CONVECTION TO BLOSSOM AS AN MCS INTO THE WESTERN MO
REEGION...PERHAPS MORESO INTO NORTHERN MO AS HINTED VIA GFS/ECMWF
MODEL SOLUTION.

NAM MODEL PROGRESSES THE COLD FRONT THRU THE CWA BY 12Z SAT AND
COMPLETELY OUT OF MO BY 18Z.  DURING THIS TIME THE CONVECTIVE
PATTERN LOOKS SIMILAR TO WHAT HAS OCCURED TODAY...AND ONCE AGAIN THE
POTENTIAL OUTCOME LOOKS IFFY ON ACCOUNT OF IMPACTS OF EARLY ONGOING
ELEVATED CONVECTION/POSSIBLE MCS.  NEVERTHELESS AHEAD OF THE COLD
FRONT SBCAPES ARE ANTICIPATED ON THE ORDER OF 3000 J/KG OVER
NORTHERN PORTIONS OF MO...WITH 0-1/0-3 KM SHEAR VECTORS AND SRH
SUPPORTIVE OF ANOTHER POTENTIALLY HAZARDOUS SQUALL LINE.  0-6 BULK
SHEAR VALUES ARE ONCE AGAIN SLIGHTLY WEAK AROUND 45 KTS.  PER SPCDY2
OUTLOOK INDICATING A SLIGHT RISK HAVE CONTINUED MENTION OF THE
LIKELIHOOD FOR STRONG THUNDERSTORMS...BUT WILL ALLOW THE UPCOMING
SHIFT TO DETERMINE WHETHER MENTIONING POSSIBLE SEVERE WEATHER IN
THE FORECAST.

HAVE FOLLOWED A BLEND OF GFS/ECMWF WITH THE FORECAST BEYOND SATURDAY
NIGHT.  HIGH PRESSURE WILL BUILD OUT OF THE PACIFIC NORTHWEST AND
INTO THE CENTRAL PLAINS.  IN THE WAKE OF THE DEPARTING COLD FRONT
TEMPS ARE NOT EXPECTED TO RISE MORE THAN 10 DEGREES FROM PREVIOUS
NIGHTS LOWS AS THE AREA IS EXPECTED TO REMAIN SOCKED IN BY LOW
CLOUDS. HAVE ALSO INCLUDED GUSTY WINDS IN THE FORECAST WITH
FRONTAL PASSAGE AND ANTICIPATED TIGHT PRESSURE GRADIENT WITH HIGH
PRESSURE QUICKLY BUILDING THRU THE BI- STATE REGION. MODELS IN
AGREEMENT OF A DRYING TREND FROM 18Z SAT AND INTO THE BEGINNING OF
THE WEEK...WITH SOME DISCREPANCY IN BOTH THE TRACK AND STRENGTH OF
THE HIGH PRESSURE. TEMPERATURES ARE EXPECTED TO SLOWLY RISE THRU
THE WEEK.

SIPPRELL

&&

.AVIATION...
/1142 PM CDT WED MAY 13 2009/
FOR THE 06Z TAFS...

THE LEADING EDGE OF THE LINE OF THUNDERSTORMS HAS MOVED THROUGH
KSUS AND KSTL. LINGERING -TSRA WILL BE POSSIBLE THROUGH 07Z WHEN
FROPA SHOULD OCCUR WITH SOME LIGHT -SHRA POSSIBLE THROUGH AROUND
08Z. AT KCOU AND KUIN ANY LINGERING -SHRA SHOULD BE GONE BY 06Z WITH
VFR CONDITIONS PREVAILING THROUGH THE REMAINDER OF THE OVERNIGHT.
FEW IF ANY CLOUDS EXPECTED ON THURSDAY WITH HIGH PRESSURE DOMINATING.
WAA WILL THEN GET UNDERWAY ON THURSDAY NIGHT WITH MID CLOUDS
SPREADING BACK INTO THE AREA.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 14, 4:31 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
431 AM CDT THU MAY 14 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-150945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
431 AM CDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE ANTICIPATED ALONG AND AHEAD OF A
SURFACE WARM FRONT AS IT MOVES NORTHWARD ACROSS THE BI-STATE
REGION LATE TONIGHT. SMALL HAIL IS POSSIBLE WITH SOME OF THE
STRONGER THUNDERSTORMS.

MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE
ILLINOIS RIVER...THE MERAMEC RIVER AT VALLEY PARK AND THE
MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD
PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE AREA FOR FRIDAY
INTO SATURDAY MORNING.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF EAST-
CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS WEST-CENTRAL AND
SOUTHERN ILLINOIS FOR SATURDAY.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER...MERAMEC RIVER AND AT CHESTER ON THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Local storm report, May 14, 1:37 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 AM CDT THU MAY 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0133 AM     TSTM WND GST     FARMINGTON              37.78N  90.43W
05/14/2009  E40 MPH          ST. FRANCOIS       MO   TRAINED SPOTTER

0133 AM     HAIL             FARMINGTON              37.78N  90.43W
05/14/2009  E0.25 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901968
EVENT NUMBER LSX0901969

TRUETT
Local storm report, May 14, 1:39 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
139 AM CDT THU MAY 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0111 AM     TSTM WND DMG     BISMARCK                37.77N  90.62W
05/14/2009                   ST. FRANCOIS       MO   TRAINED SPOTTER

            TREES AND POWER LINES DAMAGED...WITH SOME DAMAGE ALSO
            REPORTED TO A PRESCHOOL AND TO SEVERAL RESIDENTAIL ROOFS

&&

EVENT NUMBER LSX0901970

TRUETT
Special weather statement, May 14, 1:46 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 AM CDT THU MAY 14 2009

ILZ070-140715-
MARION IL-
146 AM CDT THU MAY 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 215 AM CDT...

AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OMEGA...STEPHEN
FORBES STATE PARK...HELM AND IUKA.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRITT
Local storm report, May 14, 1:57 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 AM CDT THU MAY 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0157 AM     HAIL             CHESTER                 37.92N  89.83W
05/14/2009  E0.25 INCH       RANDOLPH           IL   EMERGENCY MNGR

&&

EVENT NUMBER LSX0901971

TRUETT
Local storm report, May 14, 2:51 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
251 AM CDT THU MAY 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             GODFREY                 38.97N  90.19W
05/13/2009  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL DURATION 5 MINUTES.

0328 PM     HAIL             2 SSW FREDERICKTOWN     37.54N  90.31W
05/13/2009  E1.00 INCH       MADISON            MO   BROADCAST MEDIA

0342 PM     HAIL             KELL                    38.49N  88.90W
05/13/2009  M0.25 INCH       MARION             IL   TRAINED SPOTTER

0629 PM     FUNNEL CLOUD     EDINA                   40.17N  92.17W
05/13/2009                   KNOX               MO   TRAINED SPOTTER

            THE FUNNEL CLOUD WAS REPORTED JUST TO THE WEST OF EDINA
            MISSOURI.

0630 PM     TORNADO          2 W BARING              40.24N  92.24W
05/13/2009                   KNOX               MO   TRAINED SPOTTER

            INTERMITTENT TOUCHDOWNS UNDER WALL CLOUD.

0640 PM     TORNADO          2 N EDINA               40.20N  92.17W
05/13/2009                   KNOX               MO   TRAINED SPOTTER

            DAMAGE TO POWER LINES REPORTED. TIME ESTIMATED.

0640 PM     TORNADO          2 N EDINA               40.20N  92.17W
05/13/2009                   KNOX               MO   STORM CHASER

            STRUCTURES DESTROYED...TREES AND POWER POLES SNAPPED
            AND ACROSS THE ROAD AROUND 2 MILES NORTH OF EDINA ON
            HIGHWAY 15

0640 PM     TORNADO          2 N EDINA               40.20N  92.17W
05/13/2009                   KNOX               MO   LAW ENFORCEMENT

            BARN DESTROYED NORTH OF TOWN.

0642 PM     TSTM WND DMG     1 N EDINA               40.18N  92.17W
05/13/2009                   KNOX               MO   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN ON NORTH SIDE OF TOWN. VERY
            HEAVY RAINFALL AS WELL.

0654 PM     FUNNEL CLOUD     1 NW KNOX CITY          40.15N  92.02W
05/13/2009                   KNOX               MO   STORM CHASER

            RAPIDLY ROTATING WALL CLOUD WITH NUMEROUS FUNNELS.

0703 PM     TORNADO          2 N LA BELLE            40.15N  91.91W
05/13/2009                   LEWIS              MO   TRAINED SPOTTER

            RAIN WRAPPED TORNADO.

0720 PM     FUNNEL CLOUD     6 N MONTICELLO          40.21N  91.71W
05/13/2009                   LEWIS              MO   EMERGENCY MNGR

0735 PM     TORNADO          5 NW CANTON             40.18N  91.59W
05/13/2009                   LEWIS              MO   PUBLIC

            REPORT VIA LEWIS COUNTY 911

0739 PM     TSTM WND GST     5 W SHELBYVILLE         39.81N  92.13W
05/13/2009  E65 MPH          SHELBY             MO   TRAINED SPOTTER

0746 PM     WALL CLOUD       5 NW SHELBINA           39.74N  92.11W
05/13/2009                   SHELBY             MO   TRAINED SPOTTER

            SEEING ROTATION WITH STORM TO HIS NORTHWEST...ABOUT 5
            MILES NORTHWEST OF SHELBINA.

0747 PM     FUNNEL CLOUD     3 W LIMA                40.18N  91.43W
05/13/2009                   ADAMS              IL   TRAINED SPOTTER

            FUNNEL CLOUD OVER THE FLOOD PLAIN

0747 PM     HAIL             CLARENCE                39.74N  92.26W
05/13/2009  E0.75 INCH       SHELBY             MO   LAW ENFORCEMENT

            HIGH WINDS AND HEAVY RAIN COUNTYWIDE.

0758 PM     FUNNEL CLOUD     2 W LORAINE             40.15N  91.26W
05/13/2009                   ADAMS              IL   TRAINED SPOTTER

            RELAYED THROUGH ADAMS COUNTY EM

0758 PM     FUNNEL CLOUD     2 ESE LORAINE           40.14N  91.19W
05/13/2009                   ADAMS              IL   TRAINED SPOTTER

0800 PM     HAIL             SHELBYVILLE             39.81N  92.04W
05/13/2009  E0.70 INCH       SHELBY             MO   TRAINED SPOTTER

0816 PM     FUNNEL CLOUD     4 S WOODVILLE           40.13N  91.18W
05/13/2009                   ADAMS              IL   STORM CHASER

            SEVERAL FUNNEL CLOUDS HAVE BEEN SIGHTED ACROSS NORTHERN
            ADAMS COUNTY.

0821 PM     HEAVY RAIN       5 W SHELBYVILLE         39.81N  92.13W
05/13/2009  M1.50 INCH       SHELBY             MO   TRAINED SPOTTER

            SINCE 730 PM

0821 PM     HEAVY RAIN       5 W SHELBYVILLE         39.81N  92.13W
05/13/2009  M1.50 INCH       SHELBY             MO   TRAINED SPOTTER

0841 PM     HAIL             QUINCY                  39.93N  91.39W
05/13/2009  M0.70 INCH       ADAMS              IL   TRAINED SPOTTER

0855 PM     TSTM WND GST     2 S PALMYRA             39.77N  91.52W
05/13/2009  M50 MPH          MARION             MO   AMATEUR RADIO

            HEAVY RAIN ALSO REPORTED.

0900 PM     LIGHTNING        HULL                    39.71N  91.20W
05/13/2009                   PIKE               IL   TRAINED SPOTTER

            HEAVY RAIN AND LIGHTNING.

0910 PM     HAIL             HANNIBAL                39.71N  91.38W
05/13/2009  E0.25 INCH       MARION             MO   TRAINED SPOTTER

            VERY HEAVY RAIN AND BB SIZED HAIL

0930 PM     HEAVY RAIN       HANNIBAL                39.71N  91.38W
05/13/2009  M1.02 INCH       MARION             MO   CO-OP OBSERVER

            MEASURED FROM 835 PM TO 930 PM.

0934 PM     HEAVY RAIN       LIBERTY                 39.88N  91.11W
05/13/2009  M4.00 INCH       ADAMS              IL   LAW ENFORCEMENT

            3 INCHES FELL IN 50 MINUTES

0958 PM     TSTM WND GST     3 N EOLIA               39.28N  91.01W
05/13/2009  E40 MPH          PIKE               MO   AMATEUR RADIO

            HEAVY RAIN...PEA SIZE HAIL...AND 40 MPH WIND GUST
            ESTIMATED.

0958 PM     HAIL             3 N EOLIA               39.28N  91.01W
05/13/2009  M0.25 INCH       PIKE               MO   AMATEUR RADIO

            HEAVY RAIN...PEA SIZE HAIL...AND 40 MPH WIND GUST
            ESTIMATED.

1056 PM     TSTM WND GST     LINN                    38.48N  91.84W
05/13/2009  E50 MPH          OSAGE              MO   AMATEUR RADIO

1056 PM     HAIL             LINN                    38.48N  91.84W
05/13/2009  M0.70 INCH       OSAGE              MO   AMATEUR RADIO

1105 PM     TSTM WND GST     5 SW WASHINGTON         38.50N  91.08W
05/13/2009  M45 MPH          FRANKLIN           MO   AMATEUR RADIO

1107 PM     HAIL             HARDIN                  39.16N  90.62W
05/13/2009  M0.25 INCH       CALHOUN            IL   TRAINED SPOTTER

1109 PM     TSTM WND GST     DUTZOW                  38.61N  90.99W
05/13/2009  E45 MPH          WARREN             MO   AMATEUR RADIO

1138 PM     TSTM WND GST     GODFREY                 38.97N  90.19W
05/13/2009  E50 MPH          MADISON            IL   TRAINED SPOTTER

1138 PM     HAIL             GODFREY                 38.97N  90.19W
05/13/2009  M0.88 INCH       MADISON            IL   TRAINED SPOTTER

1140 PM     TSTM WND DMG     GILLESPIE               39.13N  89.82W
05/13/2009                   MACOUPIN           IL   TRAINED SPOTTER

            NUMEROUS TREES DOWN. CHIMNEY BLOWN DOWN. WINDOWS BLOWN
            OUT.

1140 PM     TSTM WND DMG     GILLESPIE               39.13N  89.82W
05/13/2009                   MACOUPIN           IL   EMERGENCY MNGR

            WOOD AND BRICK STRUCTURES APPARENTLY SUFFERED SOME
            DAMAGE FROM THE HIGH WINDS...WITH SHEATHING REMOVED FROM
            SOME ROOFS. METAL OUTBUILDINGS ALSO DAMAGED.

1143 PM     HAIL             BRIGHTON                39.04N  90.14W
05/13/2009  M0.75 INCH       MACOUPIN           IL   AMATEUR RADIO

1147 PM     HAIL             3 W BUNKER HILL         39.04N  90.01W
05/13/2009  M0.75 INCH       MACOUPIN           IL   TRAINED SPOTTER

1150 PM     HAIL             BRIGHTON                39.04N  90.14W
05/13/2009  M0.25 INCH       MACOUPIN           IL   AMATEUR RADIO

1153 PM     HAIL             LITCHFIELD              39.18N  89.66W
05/13/2009  E0.75 INCH       MONTGOMERY         IL   TRAINED SPOTTER

1154 PM     TSTM WND DMG     LITCHFIELD              39.18N  89.66W
05/13/2009                   MONTGOMERY         IL   TRAINED SPOTTER

            THUNDERSTORM WIND DAMAGE....TRACTOR TRAILOR HAS BEEN
            BLOWN OVER ON INTERSTATE 55.

1155 PM     HAIL             LITCHFIELD              39.18N  89.66W
05/13/2009  M1.00 INCH       MONTGOMERY         IL   LAW ENFORCEMENT

            SEMI BLOWN OFF I 55 AT MILE POST 56.

1159 PM     TSTM WND GST     BETHALTO                38.90N  90.05W
05/13/2009  M40 MPH          MADISON            IL   AMATEUR RADIO

            ST. LOUIS REGIONAL AIRPORT REPORTS 40 MPH THUNDERSTORM
            WIND GUST.

1210 AM     HEAVY RAIN       ALTON                   38.90N  90.15W
05/14/2009  M1.00 INCH       MADISON            IL   PUBLIC

            1 INCH OF RAIN IN 30 MINUTES

1210 AM     HAIL             SULLIVAN                38.22N  91.17W
05/14/2009  E0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

1213 AM     HAIL             STE. GENEVIEVE          37.97N  90.05W
05/14/2009  E0.70 INCH       STE. GENEVIEVE     MO   LAW ENFORCEMENT

1225 AM     HAIL             SALEM                   38.63N  88.95W
05/14/2009  E0.25 INCH       MARION             IL   EMERGENCY MNGR

1225 AM     TSTM WND GST     1 N GREENVILLE          38.90N  89.40W
05/14/2009  E45 MPH          BOND               IL   TRAINED SPOTTER

1229 AM     HAIL             COLUMBIA                38.46N  90.23W
05/14/2009  E0.70 INCH       MONROE             IL   TRAINED SPOTTER

1237 AM     TSTM WND GST     3 SW FESTUS             38.19N  90.44W
05/14/2009  E50 MPH          JEFFERSON          MO   TRAINED SPOTTER

            ALSO VERY HEAVY RAIN.

1243 AM     TSTM WND GST     AVISTON                 38.61N  89.61W
05/14/2009  E40 MPH          CLINTON            IL   TRAINED SPOTTER

1245 AM     HAIL             FREEBURG                38.43N  89.91W
05/14/2009  E0.25 INCH       ST. CLAIR          IL   TRAINED SPOTTER

1247 AM     TSTM WND GST     FREEBURG                38.43N  89.91W
05/14/2009  M45 MPH          ST. CLAIR          IL   EMERGENCY MNGR

0111 AM     TSTM WND DMG     BISMARCK                37.77N  90.62W
05/14/2009                   ST. FRANCOIS       MO   TRAINED SPOTTER

            TREES AND POWER LINES DAMAGED...WITH SOME DAMAGE ALSO
            REPORTED TO A PRESCHOOL AND TO SEVERAL RESIDENTAIL ROOFS

0115 AM     RAIN             4 SW BELLEVILLE         38.49N  90.06W
05/14/2009                   ST. CLAIR          IL   EMERGENCY MNGR

            .77 RAIN SO FAR

0116 AM     RAIN             MARISSA                 38.26N  89.75W
05/14/2009                   ST. CLAIR          IL   TRAINED SPOTTER

            1.00 INCHES SO FAR

0133 AM     TSTM WND GST     FARMINGTON              37.78N  90.43W
05/14/2009  E40 MPH          ST. FRANCOIS       MO   TRAINED SPOTTER

0133 AM     HAIL             FARMINGTON              37.78N  90.43W
05/14/2009  E0.25 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

0157 AM     HAIL             CHESTER                 37.92N  89.83W
05/14/2009  E0.25 INCH       RANDOLPH           IL   EMERGENCY MNGR

&&

EVENT NUMBER LSX0901955 LSX0901909 LSX0901908 LSX0901910 LSX0901911
LSX0901914 LSX0901915 LSX0901917 LSX0901912 LSX0901913 LSX0901916
LSX0901918 LSX0901919 LSX0901921 LSX0901920 LSX0901922 LSX0901923
LSX0901924 LSX0901926 LSX0901925 LSX0901927 LSX0901929 LSX0901930
LSX0901928 LSX0901931 LSX0901932 LSX0901933 LSX0901937 LSX0901934
LSX0901935 LSX0901936 LSX0901938 LSX0901939 LSX0901940 LSX0901941
LSX0901942 LSX0901943 LSX0901944 LSX0901964 LSX0901965 LSX0901945
LSX0901946 LSX0901947 LSX0901948 LSX0901972 LSX0901952 LSX0901951
LSX0901953 LSX0901954 LSX0901956 LSX0901957 LSX0901960 LSX0901959
LSX0901958 LSX0901961 LSX0901962 LSX0901963 LSX0901970 LSX0901966
LSX0901967 LSX0901968 LSX0901969 LSX0901971

BRITT
Local storm report, May 14, 3:16 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
316 AM CDT THU MAY 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     GILLESPIE               39.13N  89.82W
05/13/2009                   MACOUPIN           IL   EMERGENCY MNGR

            20 TO 25 PEOPLE DISPLACED DUE TO RESIDENTIAL
            DAMAGE...20 BUILDINGS WITH STRUCTURAL DAMAGE...ROOFS
            COLLAPSED OR CAVED IN...WINDOWS BROKEN AND MOST OF THE
            CITY WITHOUT POWER.

&&

EVENT NUMBER LSX0901973

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:09 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby51 min
May 13, 7:34 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby41 min
May 13, 7:35 PM CDTTornado WarningLSXLewis55 min
May 13, 8:07 PM CDTSevere Thunderstorm WarningLSXMarion38 min
May 13, 8:17 PM CDTAreal Flood AdvisoryLSXLewis3 hr
May 13, 8:34 PM CDTSevere Thunderstorm WarningLSXLewis26 min
May 13, 9:37 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike38 min
May 13, 9:48 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery27 min
May 13, 10:11 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Montgomery, Osage, Warren34 min
May 13, 10:35 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Osage, Saint Charles, Warren40 min
May 13, 10:43 PM CDTTornado WarningLSXLincoln20 min
May 14, 12:23 AM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis52 min
May 14, 12:44 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Saint Francois, Washington46 min
May 14, 12:50 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds55 min
May 14, 12:59 AM CDTTornado WarningLSXSainte Genevieve, Saint Francois46 min
May 14, 1:24 AM CDTSevere Thunderstorm WarningLSXIron, Madison, Saint Francois51 min
May 14, 1:44 AM CDTTornado WarningLSXSainte Genevieve, Saint Francois31 min
May 14, 2:23 AM CDTFlash Flood WarningLSXSainte Genevieve, Saint Francois4 hr
May 14, 5:20 AM CDTRiver Flood WarningLSXLewis6 days
May 14, 3:51 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more32 hr
May 13, 8:59 PM CDTAreal Flood AdvisoryLSXAdams3 hr
May 13, 9:21 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike39 min
May 13, 11:57 PM CDTSevere Thunderstorm WarningLSXFayette, Montgomery33 min
May 14, 12:17 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison43 min

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.